Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 96, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 11, 2013, 9:42 AM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2013, 9:42 AM MDT (15:42 UTC)
- Expired
- Sep 11, 2013, 12:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 28 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 3.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
830 WGUS54 KEPZ 111542 FFWEPZ NMC013-111845- /O.NEW.KEPZ.FF.W.0096.130911T1542Z-130911T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 942 AM MDT WED SEP 11 2013 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 1245 PM MDT * AT 938 AM MDT...EXCESSIVE RAINFALL OVERNIGHT CAUSED AN EARTHEN DAM ON A FLOOD RETENTION POND TO BREACH. COUNTY OFFICIALS HAVE EVACUATED A SMALL TRAILER PARK THAT WAS IN THE PATH OF THE BREACH. * LOCATIONS IMPACTED INCLUDE... VADO... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL HAS BREACHED A SMALL EARTHEN DAM. WATER FROM THIS POND WILL CAUSE FLOODING OF ROADS... STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING AREAS. && LAT...LON 3214 10664 3211 10663 3210 10666 3212 10668 $$ GNL
1 follow-up statement
240 WGUS74 KEPZ 111836 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1236 PM MDT WED SEP 11 2013 NMC013-111850- /O.EXP.KEPZ.FF.W.0096.000000T0000Z-130911T1845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONA ANA NM- 1236 PM MDT WED SEP 11 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL DONA ANA COUNTY WILL BE ALLOWED TO EXPIRE AT 1245 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3214 10664 3211 10663 3210 10666 3212 10668 $$ JMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:23 AM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 11, 5:23 AM MDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
523 AM MDT WED SEP 11 2013
.SYNOPSIS...
ABUNDANT MOISTURE CONTINUED TO STREAM ACROSS THE REGION TODAY AND
THIS WILL HELP FUEL RAIN SHOWERS...MAINLY EAST OF THE CONTINENTAL
DIVIDE...A FEW RAIN STORMS MAY PRODUCE SOME VERY HEAVY RAINS. A
FLASH FLOOD WATCH IS IN EFFECT TODAY FOR AREAS EAST OF THE
CONTINENTAL DIVIDE. HIGH RAIN CHANCES WILL CONTINUE ON THURSDAY
BEFORE BECOMING LESS ON FRIDAY AND INTO THE WEEKEND. TEMPERATURES
WILL BE WELL BELOW NORMAL TODAY...BUT WILL CREEP CLOSER TO NORMAL
BY THE WEEKEND.
&&
.DISCUSSION...
WE HAVE PLENTY OF MOISTURE OVER THE EASTERN PART OF THE AREA
TODAY. AS A MATTER OF FACT THE 00Z BALLOON RUN LAST NIGHT HAD A
RECORD HIGH PRECIPITABLE WATER AT 1.78 INCHES. LOOKING AT THE IR
SATELLITE IMAGE IT WOULD APPEAR THAT THE DEEPEST MOISTURE HAS
PUSHED JUST TO THE EAST OF THE AREA...BUT THERE IS STILL PLENTY OF
MOISTURE IN PLACE TO HELP FUEL HEAVY SHOWERS AND THUNDERSTORMS.
THERE IS A FLASH FLOOD WATCH IN EFFECT TODAY EAST OF THE
CONTINENTAL DIVIDE. WEST OF THE DIVIDE THERE IS STILL A CHANCE FOR
RAIN BUT SOME DRIER AIR HAS MOVED IN WHICH HAS LESSENED THE THREAT
FOR HEAVY RAIN AND FLASH FLOODING. THE GILA RIVER BASIN SAW
WIDESPREAD 1+ INCHES OF RAIN YESTERDAY AND THE RIVER IS
RESPONDING. BUT CURRENT FORECASTS KEEP THE RIVER BELOW FLOOD STAGE
AT ALL THE GAGES.
SO JUST AS THE MAIN MOISTURE PLUME LOOKS LIKE IT WILL PUSH EAST
OF THE AREA...THE UPPER LEVEL RIDGE TO OUR EAST WILL TRY TO PUSH
IN TOWARD THE WEST. THIS WILL BRING THE PLUME BACK TOWARD THE WEST
ON THURSDAY AND GIVE THE ENTIRE REGION A THIRD DAY OF HEAVY RAIN
POTENTIAL. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE ENTIRE
AREA ON THURSDAY. WE AGAIN COULD SEE ONE TO TWO INCHES OF RAIN
ACROSS THE AREA. BY FRIDAY THE MOISTURE PLUME WILL BEGIN TO THIN
OUT AND WE WILL SEE SOME DRIER AIR FILTER IN SO THE THREAT OF
HEAVY RAIN WILL DIMINISH...BUT WE WILL STILL CONTINUE TO SEE A
DECENT CHANCE FOR SOME RAIN. THE WEEKEND WILL SEE A CONTINUED
DRYING TREND AS OUR BEST RAIN CHANCES WILL BE RELEGATED TO AREA
MOUNTAINS. FOR NEXT WEEK THERE AREA SOME PRETTY BIG DIFFERENCES IN
THE EXTENDED MODELS. BOTH THE GFS AND ECMWF BRING A TROPICAL
SYSTEM ASHORE IN ALONG THE MEXICAN COAST OF THE GULF OF MEXICO.
BUT THE GFS HAS AN UPPER LEVEL RIDGE BUILDING ACROSS THE SOUTHWEST
ON MONDAY AND TUESDAY AND THAT KEEPS ALL THE TROPICAL MOISTURE
WELL AWAY FROM US. THE ECMWF HAS A WEAKER RIDGE AND KEEPS IT
FURTHER WEST AND THIS ALLOWS THE RIDGE TO OUR EAST TO PULL THE
TROPICAL MOISTURE INTO WEST TEXAS. RIGHT NOW THE ECMWF IS KEEPING
THE BULK OF THE MOISTURE TO OUR EAST. FOR NOW I'M NOT FAVORING
EITHER MODEL. I HAVE KEPT THE SLIGHT CHANCE FOR RAIN IN THE
FORECAST AND WILL WAIT AND SEE WHAT TOMORROW'S MODEL RUNS BRING.
TAKING A QUICK LOOK AT TEMPERATURES. AGAIN TODAY WITH THE CLOUDS
AND RAIN CHANCES WE WILL SEE ANOTHER DAY WITH TEMPERATURES BELOW
NORMAL. TODAY'S HIGHS WILL RUN FIVE TO SEVEN DEGREES BELOW NORMAL.
AND SINCE THE MOISTURE WILL STICK AROUND ON THURSDAY WE WILL AGAIN
SEE TEMPERATURES RUNNING FOUR TO SIX DEGREES BELOW NORMAL
TOMORROW. FOR FRIDAY INTO THE WEEKEND WE WILL SEE TEMPERATURES
CLIMB BACK TOWARD SEASONAL NORMALS. FOR THE FIRST PART OF NEXT
WEEK OUR HIGHS WILL RUN NEAR SEASONAL NORMALS...THOUGH IF THE
ECMWF IS CORRECT THEY MAY DIP A LITTLE BELOW NORMAL.
&&
.AVIATION...11/12Z-12/12Z
ANOTHER DAY WITH LOTS OF CLOUDS AND RAIN. THE MAIN MOISTURE PLUME
HAS PUSHED EAST OF THE CONTINENTAL DIVIDE. LATER THIS MORNING AND
INTO THE AFTERNOON AND EVENING HOURS WE WILL SEE SCATTERED TO
NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS. GENERALLY TODAY WE
WILL SEE VFR CONDITIONS BUT WE WILL DIP INTO MVFR CONDITIONS FROM
TIME TO TIME IN THE RAIN SHOWERS. WE MAY EVEN SEE ISOLATED IFR
CONDITIONS IN THE HEAVY RAIN/THUNDERSTORMS. STORM MOVEMENT AGAIN
WILL BE TO THE NORTH OR NORTHEAST.
&&
.FIRE WEATHER...
TODAY WILL BE DAY TWO OF LOTS OF RAIN. THE MAIN THREAT FOR HEAVY
RAIN HAS SHIFTED TO THE EAST OF THE CONTINENTAL DIVIDE. LIKE
YESTERDAY WE WILL SEE SCATTERED TO NUMEROUS THUNDERSTORMS DURING
THE LATE MORNING INTO THE EVENING HOURS. RAINFALL TOTALS TODAY OF
ONE TO TWO INCHES WILL BE POSSIBLE. ON THURSDAY THE MOISTURE PLUME
WILL DRIFT BACK TO THE WEST AND BRING A THREAT FOR HEAVY RAIN TO
THE ENTIRE AREA. BY FRIDAY AND INTO THE WEEKEND WE WILL SEE LESS
RAIN CHANCES. OUR RAIN CHANCES WILL CONTINUE INTO THE FIRST PART
OF NEXT WEEK WITH THE BEST CHANCES IN AREA MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 78 67 81 67 85 / 70 70 70 50 10
SIERRA BLANCA 78 62 84 62 86 / 70 60 40 30 10
LAS CRUCES 77 63 79 63 82 / 80 80 70 60 10
ALAMOGORDO 79 65 80 65 85 / 80 80 60 60 20
CLOUDCROFT 63 48 63 48 64 / 90 90 90 70 30
TRUTH OR CONSEQUENCES 77 61 77 61 80 / 80 70 70 70 10
SILVER CITY 71 60 74 60 78 / 40 50 80 60 30
DEMING 76 62 77 62 81 / 40 50 70 60 20
LORDSBURG 81 63 82 63 85 / 30 50 70 50 20
WEST EL PASO METRO 79 68 82 68 85 / 70 70 70 60 10
DELL CITY 81 61 82 61 89 / 60 60 40 30 10
FORT HANCOCK 80 65 88 65 91 / 70 60 40 30 10
LOMA LINDA 76 63 79 63 83 / 70 70 60 40 10
FABENS 79 67 85 67 90 / 70 70 60 40 10
SANTA TERESA 78 65 81 65 84 / 70 70 70 60 10
WHITE SANDS HQ 78 64 81 64 86 / 80 80 70 50 10
JORNADA RANGE 78 62 80 62 86 / 80 80 70 60 10
HATCH 76 62 77 62 83 / 80 80 70 60 10
COLUMBUS 79 65 83 65 87 / 50 60 70 60 20
OROGRANDE 79 66 82 66 89 / 70 70 60 40 10
MAYHILL 66 53 67 53 72 / 90 90 80 70 30
MESCALERO 68 53 70 53 74 / 90 90 90 70 30
TIMBERON 67 51 71 51 74 / 80 80 70 70 30
WINSTON 68 53 69 53 74 / 50 50 90 70 30
HILLSBORO 74 59 74 59 80 / 50 60 90 70 30
SPACEPORT 78 61 79 61 84 / 80 80 70 60 20
LAKE ROBERTS 71 57 71 57 77 / 30 50 90 70 30
HURLEY 73 59 74 59 79 / 40 40 80 60 30
CLIFF 80 58 79 58 85 / 30 40 80 70 20
MULE CREEK 76 52 77 52 83 / 30 40 60 60 30
FAYWOOD 72 60 75 60 79 / 40 50 90 70 20
ANIMAS 82 63 81 63 85 / 30 40 60 40 20
HACHITA 79 61 81 61 86 / 40 40 60 60 20
ANTELOPE WELLS 79 59 80 59 83 / 30 40 60 50 20
CLOVERDALE 76 59 76 59 80 / 30 40 50 40 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR NMZ407>416.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NMZ417.
FLASH FLOOD WATCH UNTIL 6 AM MDT EARLY THIS MORNING FOR
NMZ401>406.
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR NMZ401>406.
TX...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR TXZ418-419.
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ420>424.
&&
BRICEHazardous weather outlook, Sep 10, 11:58 AM MDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1158 AM MDT TUE SEP 10 2013 NMZ401>417-TXZ418>424-111800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1158 AM MDT TUE SEP 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAYER OF DEEP MOISTURE CONTINUES TO STEAM OVER THE AREA. THIS WILL RESULT IN CONTINUED NUMEROUS RAIN SHOWERS WITH SOME SCATTERED THUNDERSTORMS THE REST OF TODAY AND TONIGHT. PERIODS OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A POTENTIAL FOR FLOODING ALONG DRAINAGES...ARROYOS...STREAMS AND CREEKS. ALSO LOW WATER CROSSINGS AND POORLY DRAINED LOW LYING AREAS MAY SEE RISING WATER LEVELS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY. PERIODS OF LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A FLOODING POTENTIAL ALONG DRAINAGES AND ARROYOS ALONG WITH POORLY DRAINED LOW LYING AREAS. THE SILVER FIRE BURN SCAR WILL BE SENSITIVE TO ADDITIONAL RAINFALL AND COULD GENERATE A FLOODING FOR AREAS ADJACENT TO THE BURN AREA IN PORTIONS OF SIERRA AND GRANT COUNTIES. ATMOSPHERIC MOISTURE LEVELS WILL BEGIN TO DROP ON FRIDAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE...BUT WITH LESSER RAIN AMOUNTS EXPECTED AND A MORE SPOTTY DISTRIBUTION OF RAIN POSSIBLE. THIS PATTERN WILL CONTINUE THROUGH THE WEEKEND WITH RAIN CHANCES GRADUALLY TAPERING OFF THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:06 AM MDT | Areal Flood Advisory | EPZ | Otero | 4 hr |
| Sep 11, 12:15 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Sep 11, 2:20 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 3 hr |
| Sep 11, 2:42 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Sep 11, 3:36 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Sep 11, 4:12 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Sep 11, 4:30 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.